Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 12, 2021, 6:01 PM EDT for Jenkins County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 12, 2021, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WWUS82 KCHS 122201
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
601 PM EDT Mon Jul 12 2021
GAZ087-122230-
Jenkins-
601 PM EDT Mon Jul 12 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 601 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Herndon, or 9 miles west of Millen, moving
northwest at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3289 8212 3291 8208 3285 8198 3269 8207
3270 8210 3271 8210 3281 8215 3283 8215
TIME...MOT...LOC 2201Z 115DEG 13KT 3281 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:56 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 3:56 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Charleston SC 356 PM EDT Mon Jul 12 2021 .SYNOPSIS... Atlantic high pressure will extend across the area through this weekend. A front will drop into the area late this weekend or early next week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Late Afternoon: Aloft, water vapor imagery depicts an upper lvl low, centered off the eastern Florida/Georgia coast tracking slowly north- northwest along the periphery of a ridge extended across the western Atlantic. As the low begins to approach the area, dry mid-upper lvl air will be replaced with greater moisture advecting across the region. The setup should remain quite similar to yesterday, with few to perhaps scattered showers and thunderstorms across inland zones along/west of I-95. Although shear is weak and PWATs (~1.80 inches) are lower than yesterday, MLCAPE between 2500-3000 J/kg along with DCAPE values between 800-1000 J/kg, suggests the potential for a few strong and/or marginally severe thunderstorms should pulse type convection become enhanced along boundary interactions, especially across southeast Georgia near the inland moving sea breeze circulation. The main threat with stronger storms will be wind gusts. Tonight: Few to scattered showers/thunderstorms should be on a weakening trend this evening, gradually waning/dissipating within a few hours after sunset. The second half of the night should remain dry with sfc high pressure extending from the Atlantic across the area. However, a few coastal showers could drift onshore overnight as an upper lvl low shifts across the region. Further inland, light/calm winds under little cloud cover should promote a fair amount of radiational cooling. Condensation pressure deficits along with low-lvl moisture suggests a potential for patchy or shallow fog within a few hours of daybreak, perhaps near locations that experienced recent rainfall. Should trends persist, patchy fog could need to be added to locations well inland late. Low temps should dip into the upper 60s well inland to lower 70s. Light onshore winds should maintain temps in the mid-upper 70s east of I-95 (warmest at the beaches). && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... An Atlantic ridge will remain the dominant feature Tuesday through Thursday, keeping typical July weather in the forecast. A weak lee trough will remain just inland, providing a focus for diurnal convection each afternoon/evening. Elsewhere, more isolated activity is anticipated to pop up with daytime heating. Highs will be in the upper 80s to lower 90s. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... High pressure will continue to extend into the area through the weekend, with a piedmont trough far inland. Aloft, models indicate a mid-level ridge near the East Coast will become suppressed to the south as troughing advances into the Northeast. A cold front will slowly sink into the area Sunday night or Monday, bringing an increase in shower and tstm coverage. Temperatures will be near normal. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR conditions are expected to prevail through 18Z Tuesday. South winds should gust around 15 kt through late afternoon at all terminals. A few showers could drift onshore overnight as an upper low tracks across the area, but confidence in direct impacts is too low to include in the latest taf issuance. Another round of showers and thunderstorms could develop across the area approaching 18Z Tuesday, but confidence remains too low to include at any terminal. Extended Aviation Outlook: Brief flight restrictions are possible in showers/thunderstorms, mainly during the daytime hours. && .MARINE... This Evening through Tonight: High pressure will extend across the western Atlantic while an upper low passes aloft. The pattern should support southerly winds across local waters, gusting up to 15 kt into early evening, highest along the land/sea interface. Overnight, wind speeds will gradually weaken to 10-15 kt. Seas will mostly average 1-3 ft, but could build up to 4 ft across offshore Georgia waters at times. High pressure will remain the primary feature into the weekend. No marine concerns are expected with south to southeast winds generally 15 knots or less. Seas will average 2-4 feet, highest across the outer Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...JRL LONG TERM...JRL AVIATION...DPB/JRL MARINE...DPB/JRL
Hazardous weather outlook, Jul 12, 3:18 AM EDT, 14 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 318 AM EDT Mon Jul 12 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-130730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 318 AM EDT Mon Jul 12 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jul 12, 5:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM RIP CURRENTS 1 S TYBEE ISLAND 31.99N 80.85W
07/12/2021 CHATHAM GA FIRE DEPT/RESCUE
SEVERAL WEAK, TRANSIENT RIP CURRENTS OCCURRED
THROUGHOUT THE DAY SOUTH OF THE PIER. NO RESCUES.
&&
EVENT NUMBER CHS2100418
CHSSpecial weather statement, Jul 12, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
601 PM EDT Mon Jul 12 2021
GAZ087-122230-
Jenkins-
601 PM EDT Mon Jul 12 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 601 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Herndon, or 9 miles west of Millen, moving
northwest at 15 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3289 8212 3291 8208 3285 8198 3269 8207
3270 8210 3271 8210 3281 8215 3283 8215
TIME...MOT...LOC 2201Z 115DEG 13KT 3281 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:04 PM EDT | Special Weather Statement | CHS | Allendale | 11 min |
| Jul 11, 8:20 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 49 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.